Format

Send to

Choose Destination
Arch Neurol. 1990 May;47(5):595-6.

Wilson's disease. Development of neurological disease after beginning penicillamine therapy.

Author information

1
Department of Neurology, Johns Hopkins Hospital, Baltimore, Md 21205.

Abstract

Patients with neurological symptoms and signs of Wilson's disease have been frequently noted to have a worsening of their condition after beginning chelation therapy with D-penicillamine. Presymptomatic patients, however, are not expected to develop neurological manifestations once appropriate therapy is begun. We describe a patient who was seen with hepatic disease and no neurological symptoms who became neurologically incapacitated soon after beginning penicillamine therapy. This case identifies an unexpected complication of penicillamine therapy that should be watched for in the presymptomatic patient who is beginning therapy.

PMID:
2334309
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Silverchair Information Systems
Loading ...
Support Center